Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 41, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 4, 2009, 2:24 PM EDT for Grayson County, Smyth County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2009, 2:24 PM EDT (18:24 UTC)
- Expired
- Jun 4, 2009, 6:31 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grayson County, VA, Smyth County, VA
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 041824 FFWRNK VAC077-173-050015- /O.NEW.KRNK.FF.W.0041.090604T1824Z-090605T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 224 PM EDT THU JUN 4 2009 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA SOUTHEASTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA * UNTIL 815 PM EDT. * AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS NORTHERN GRAYSON COUNTY FROM SLOW MOVING THUNDERSTORMS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUGAR GROVE...TROUTDALE AND FLATRIDGE...INCLUDING MILL AND RIPSHIN CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. && LAT...LON 3682 8131 3668 8122 3659 8150 3672 8157 $$ PH
2 follow-up statements
000 WGUS71 KRNK 042016 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 416 PM EDT THU JUN 4 2009 VAC077-173-050015- /O.CON.KRNK.FF.W.0041.000000T0000Z-090605T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAYSON VA-SMYTH VA- 416 PM EDT THU JUN 4 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR SOUTHEASTERN SMYTH AND CENTRAL GRAYSON COUNTIES... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SCATTERED RAIN SHOWERS ACROSS THE WARNED AREA. FLASH FLOODING REMAINS A CONCERN THROUGH THE EARLY EVENING AS ADDITIONAL HEAVY RAIN SHOWERS AREA POSSIBLE OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUGAR GROVE PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3682 8131 3668 8122 3659 8150 3672 8157 $$ DS
000 WGUS71 KRNK 042231 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 631 PM EDT THU JUN 4 2009 VAC077-173-042242- /O.CAN.KRNK.FF.W.0041.000000T0000Z-090605T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAYSON VA-SMYTH VA- 631 PM EDT THU JUN 4 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN SMYTH AND CENTRAL GRAYSON COUNTIES... FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3682 8131 3668 8122 3659 8150 3672 8157 $$ PH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 12:49 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 4, 12:49 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 PM EDT THU JUN 4 2009
.SYNOPSIS...
A COLD FRONT WILL DRIFT SLOWLY SOUTH INTO THE REGION THIS AFTERNOON
AND WILL STALL NEAR THE VIRGINIA/NORTH CAROLINA BORDER TONIGHT.
LOW PRESSURE WILL MOVE ALONG THE FRONT AND THROUGH THE MID
ATLANTIC AREA TONIGHT AND FRIDAY...SLOWLY PULLING THE FRONT SOUTH
AND EAST BY FRIDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD OVER THE
AREA SATURDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
RAISED HIGH TEMPERATURES A FEW DEGREES ALONG SFC OBS TRENDS AND
MODELS.
FLOOD WATCH REMAIN IN EFFECT THROUGH FRIDAY MORNING. THIS MORNINGS
RNK 12Z SOUNDING DISPLAYED PLENTY OF MOISTURE UP TO 500 MB WITH A
PWAT AROUND 1.2 INCHES AND A SW FLOW. KFCX 88D SHOWED SCT
CONVECTION ACROSS THE NORTHWEST CORNER OF SCOPE. TEMPERATURES ARE
STARTING MILD THIS MORNING...BUT CLOUD COVER WILL HINDER RISE THIS
AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A
COLD FRONT SAGGING SLOWLY SOUTH THIS AFTERNOON. WILL MAKE A FEW
MINOR ADJUSTMENTS TO ISC GRIDS AND REVIEW 12Z MODELS AND WSR-88D
TRENDS FOR POSSIBLE ADJUSTMENTS TO FLOOD WATCH.
PREVIOUS DISCUSSION
BY FRIDAY MORNING THE SURFACE AND 850 MB LOWS OVER THE LOWER
MISSISSIPPI VALLEY AND ALONG THE GULF COAST MERGE INTO ONE OVER
SOUTHWEST VIRGINIA. THEN BY SATURDAY MORNING THE LOW WILL BE OFF THE
NEW ENGLAND COAST WITH EVEN THE 850 BOUNDARY WELL SOUTHEAST OF THE
COUNTY WARNING AREA WITH THE SURFACE HIGH CENTERED OVER THE OHIO
VALLEY.
PRECIPITABLE WATER VALUES ALONG AND SOUTH OF THE FRONT REMAIN IN THE
1.0 TO 1.5 INCH RANGE. THIS MOIST AIRMASS DOES NOT MOVE OUT OF THE
FORECAST AREA UNTIL SATURDAY MORNING. BY THE END OF THE DAY THE
FRONT WILL BE ALONG THE VIRGINA/NORTH CAROLINA BORDER WITH THE MOST
UNSTABLE AIRMASS JUST TO THE SOUTH. ALL THE CLOUDS AND PRECIPITATION
WILL ALSO KEEP THE AIRMASS FROM DESTABILIZING. ELEVATED CONVECTION
IS POSSIBLE ANYWHERE THROUGHOUT THE AREA TODAY. BUFKIT IS SHOWING AN
ELEVATED CAPE STILL AROUND 900 J/KG THIS AFTERNOON. GIVEN THE VERY
MOIST AIRMASS AND THE GOOD SYNOPTIC SCALE LIFT THROUGH FRIDAY
MORNING...WILL BE EXTENDING AND EXPANDING AREA WHERE THERE IS A
THREAT OF FLOODING AND COVERING THE ENTIRE COUNTY WARNING AREA WITH
A FLOOD WATCH THROUGH NOON ON FRIDAY.
COOLEST TEMPERATURES TODAY WILL BE IN THE NORTHEAST PART OF THE
FORECAST AREA WHERE THE SURFACE PATTERN WILL RESEMBLE A WEAK WEDGE.
EVEN WITH THE FRONT COMING THROUGH...NO MAJOR CHANGE IN TEMPERATURES
BEHIND THE BOUNDARY. BIGGEST IMPACT WILL BE THE AMOUNT OF SUNSHINE
EACH DAY. WILL STAY CLOSE TO A BLEND OF MET/MAV GUIDANCE.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
BY FRIDAY NIGHT...A STRONGER SFC LOW WILL BE EXITING THE
COAST...PULLING THE FRONT AND THE PRECIP SHIELD SOUTH AND EAST OF
THE CWA. NO CHANGES TO THE TIMING OF THE BACK EDGE OF THE
PRECIPITATION NEEDED AT THIS TIME.
WEAK HIGH PRESSURE MOVE SOUTHEAST ACROSS THE REGION ON SATURDAY
AS ANOTHER COLD FRONT APPROACHES FROM THE NORTH. MOISTURE SHOULD BE
LIMITED...KEPT A SLIGHT CHC OF SHOWERS AND TSTMS MAINLY IN FOR THE
MTNS. WITH MORE SUNSHINE SATURDAY...RAISED HIGHS TEMPERATURES
INTO THE MID 70S IN THE NORTHWEST TO THE MID 80S IN THE PIEDMONT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
ON SUNDAY...THE RIDGE OVER THE SOUTHERN U.S. BUILDS AS A STRONG
SHORT WAVE AND ASSOCIATED SFC LOW PRESSURE TRACKS NEWD ACROSS THE
MIDWEST. THIS PLACES OUR REGION INTO A WARM ADVECTION PATTERN.
THERE MAY BE SOME ISOLATED TO SCT CONVECTION WITH BEST CHANCE
ACROSS THE HIGHER TERRAIN. HIGH TEMPERATURES ON SUNDAY WILL BE
NEAR NORMAL...WITH READINGS FROM THE UPPER 70S IN THE WEST TO THE
MID 80S IN THE SOUTHEAST. FOLLOWED HPCGUIDE WITH POPS FOR SUNDAY.
FOR MONDAY...THE SFC FRONT ASSOCIATED WITH THE MIDWEST SYSTEM
TRACKING NEWD WILL APPROACH FROM THE NORTHWEST. BECAUSE OUR
FORECAST AREA WILL BE IN THE WARM SECTOR...THERE WILL BE A GOOD
CHC OF AFT/EVE TSTMS.
A COLD FRONT SWEEPS EAST ACROSS THE REGION TUESDAY AND TUESDAY
NIGHT. PLAYED HIGHS TUESDAY A LITTLE COOLER FROM THE MID 70S IN
SOUTHEAST WEST VIRGINIA TO THE MID 80S IN THE PIEDMONT. THE FRONTAL
BOUNDARY CONTINUES TO PUSH SOUTH ACROSS THE SOUTHEAST STATES ON
WEDNESDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
FRONTAL BOUNDARY WILL DROP SOUTH ACROSS THE REGION TODAY.
MVFR/IFR CONDITIONS ARE POSSIBLE WITH CONVECTION AND LOW CLOUDS.
SHOWERS AND EMBEDDED THUNDERSTORMS WITH MVFR CEILINGS AND
VISIBILITIES WILL GRADUALLY BECOME MORE WIDESPREAD THROUGHOUT THE
DAY. THE BEST CHANCE FOR THUNDERSTORMS ARE IN THE SOUTHERN PART OF
THE FORECAST AREA...ALONG AND SOUTH OF THE BOUNDARY.
BUFKIT CONTINUES TO SHOW ELEVATED INSTABILITY EVEN AS FAR NORTH AS
LYNCHBURG BUT THE PROBABILITY IS NOT HIGH ENOUGH TO EVEN INCLUDE
THUNDER IN THE TAF FOR NOW.
NORTH OF THE BOUNDARY...CEILINGS WILL CONTINUE TO LOWER THIS
AFTERNOON AND TONIGHT. THE LOWER CEILINGS IN COMBINATION WITH
WIDESPREAD MODERATE RAIN TONIGHT WILL RESULT IN A PROLONGED PERIOD
OF IFR CONDITIONS AT ALL TAF SITES.
VFR WEATHER COMES BACK IN FRIDAY AFTERNOON AS LOW PRESSURE AND THE
FRONT MOVE OFFSHORE. HIGH PRESSURE BUILDING INTO THE OHIO VALLEY ON
SATURDAY WILL CONTINUE THE TRANQUIL WEATHER. MOISTURE SLOWLY
INCREASES EARLY NEXT WEEK.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH FRIDAY MORNING FOR VAZ007-009>020-022>024-
032>035-043>047-058-059.
NC...FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ001>006-018>020.
WV...FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ042>045.
&&
SYNOPSIS...AMS/KK
NEAR TERM...AMS/KK
SHORT TERM...AMS/KK
LONG TERM...KK
AVIATION...AMS/KKHazardous weather outlook, Jun 4, 5:22 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 522 AM EDT THU JUN 4 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-050930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 522 AM EDT THU JUN 4 2009 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 4, 10:34 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 AM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 1 W MEADOWS OF DAN 36.73N 80.43W
06/03/2009 M1.00 INCH PATRICK VA POST OFFICE
&&
MARCCLocal storm report, Jun 4, 11:03 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1103 AM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 1 W BROWNSBURG 37.93N 79.34W
06/03/2009 E0.75 INCH ROCKBRIDGE VA PUBLIC
REPORTED BY PUBLIC ON HAYS CREEK ROAD JUST WEST OF
BROWNSBURG. ALSO A LARGE LIMB DOWN, BUT MAY HAVE BEEN DUE
TO LIGHTNING...THEY WERE NOT HOME WHEN IT CAME DOWN.
&&
SKSpecial weather statement, Jun 4, 11:42 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 AM EDT THU JUN 4 2009
VAZ013-014-016-017-041645-
CARROLL VA-FLOYD VA-MONTGOMERY VA-PULASKI VA-
1142 AM EDT THU JUN 4 2009
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CARROLL...FLOYD...MONTGOMERY
AND PULASKI COUNTIES...
AT 1141 AM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED 7 MILES
SOUTHWEST OF INDIAN VALLEY...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS SHOWER WILL BE NEAR INDIAN VALLEY...AND WILLIS AROUND 1155 AM...
COPPER VALLEY...ALUM RIDGE...AND GRAYSONTOWN AROUND 1205 PM...
CHILDRESS AROUND 1215 PM...PILOT AROUND 1225 PM...CHRISTIANSBURG
AROUND 1230 PM AND TERRYS FORK AROUND 1235 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3686 8080 3687 8078 3689 8073 3691 8075
3721 8035 3703 8014 3673 8067
EXPERIMENTAL
KKLocal storm report, Jun 4, 12:10 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1210 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 5 NNE FANCY GAP 36.73N 80.68W
06/03/2009 E0.75 INCH CARROLL VA PUBLIC
&&
MARCCLocal storm report, Jun 4, 1:51 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 3 WSW ROCKY MOUNT 36.99N 79.93W
06/04/2009 FRANKLIN VA TRAINED SPOTTER
2 TREES DOWN
&&
MARCCSpecial weather statement, Jun 4, 2:10 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT THU JUN 4 2009
VAZ058-059-041915-
CHARLOTTE VA-HALIFAX VA-
210 PM EDT THU JUN 4 2009
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 210 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VIRGILINA...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR HITESBURG AROUND 230 PM...STAUNTON RIVER
STATE PARK AROUND 245 PM...DRYBURG AROUND 300 PM AND REDOAK AROUND
315 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3671 7863 3668 7864 3669 7867 3667 7869
3659 7871 3655 7873 3654 7876 3654 7889
3655 7896 3699 7882 3686 7852
EXPERIMENTAL
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:48 AM EDT | Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 31 hr |
| Jun 4, 11:42 AM EDT | Special Weather Statement | RNK | Floyd, Montgomery | 63 min |
| Jun 4, 12:39 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Roanoke | 66 min |
| Jun 4, 1:43 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 50 min |
| Jun 4, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 47 min |
| Jun 4, 1:51 PM EDT | Tornado Warning | RNK | Bedford, Franklin, Pittsylvania | 54 min |
| Jun 4, 2:10 PM EDT | Special Weather Statement | RNK | Halifax | 65 min |
| Jun 4, 2:18 PM EDT | Tornado Warning | RNK | Franklin, Pittsylvania | 57 min |
| Jun 4, 2:43 PM EDT | Flash Flood Warning | RNK | Wythe | 4 hr |
| Jun 4, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Pittsylvania | 50 min |
| Jun 4, 2:54 PM EDT | Special Weather Statement | RNK | City of Danville | 66 min |
| Jun 4, 2:56 PM EDT | Tornado Warning | RNK | Pittsylvania | 49 min |
| Jun 4, 3:00 PM EDT | Flash Flood Warning | RNK | Pittsylvania, City of Danville | 6 hr |
| Jun 4, 3:04 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 56 min |
| Jun 4, 3:15 PM EDT | Special Weather Statement | RNK | Bland, Giles, Grayson, Montgomery, Pulaski, Smyth and 2 more | 60 min |
| Jun 4, 3:17 PM EDT | Flash Flood Warning | RNK | Pulaski | 6 hr |
| Jun 4, 3:17 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 29 min |
| Jun 4, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski | 39 min |
| Jun 4, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 32 min |
| Jun 4, 4:07 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski | 26 min |
| Jun 4, 4:11 PM EDT | Flash Flood Warning | RNK | Halifax | 6 hr |
| Jun 4, 4:23 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 67 min |
| Jun 4, 4:26 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 64 min |
| Jun 4, 5:03 PM EDT | Flash Flood Warning | RNK | Tazewell | 5 hr |
| Jun 4, 5:06 PM EDT | Flash Flood Warning | RNK | Pittsylvania | 6 hr |
| Jun 4, 7:54 PM EDT | Flash Flood Warning | RNK | Bland, Wythe | 6 hr |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.